MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing a coil embolization procedure to treat an unruptured saccular posterior communicating artery aneurysm.The aneurysm max diameter was 5.28mm and the neck diameter was 2.99mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the coil was delivered but could not be fully detached after breaking the proximal detachment area.It was noted that the axium coil was prepared according to the instructions for use (ifu).2 attempts were made to detach the coil with the instant detacher and 2 attempts were made at manual detachment.The coil was not repositioned and the physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.There was no friction or other difficulty during delivery of the coil. the coil was immediately removed and replaced to complete the procedure.The replacement coil was successfully delivered and detached without issue.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that an instant detacher was not used in the procedure, and the manual detachment method to break the detachment zone was used instead.The delivery process was normal and the filling process was also smooth without any problems.There was no damage to the pushwire observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for evaluation inside of a biohazard bag and a shipping box.There was instant detacher returned with the coil.Visual inspection/damage location details: the implant coil was still attached the pushwire.The coin appeared located against the lumen stop.The shield coil was present and intact.The break indicator at the manual detachment location was found present and intact; indicative of manual detachment was not attempted at this location.The ai and coupler tubing were found missing and not returned; indicative of mechanical detachment was attempted.No bend was found on the pushwire.No damage was found with the implant coil.No other anomalies were observed.Testing/analysis: the implant coil successfully detached from the pushwire by breaking the break indicator and pulled back the release wire at the manual detachment location.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have "non-detachment" issue as the returned coil was still attached to the pushwire.There was no evidence of manual detachment attempt.The ai and coupler tubing were missing; indicative of mechanical detachment attempt to detach the coil.The implant coil successfully detached from the pushwire by breaking the break indicator and pulled back the release wire at the manual detachment location.Since ai, coupler tubing and instant detacher were not returned; any contribution of the ai, coupler tubing and instant detacher to the non-detachment issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12440772
Report Number2029214-2021-01132
Device Sequence Number11641899
Product Code KRD
UDI-Device Identifier00847536031845
UDI-Public00847536031845
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot NumberB148775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer09/19/2021
02/28/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/14/2021
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale